Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Does corneal surgery affect HIV combo test report?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2003
Answered : 849 Questions
Question
Dear doctor ,

I am a man has single exposure as unprotected oral sex with commercial sex worker girl.

1 ) HIV

After 3 weeks : P24 and Total antibodies HIV1&HIV2 = 0.15 = nonreactive

After 6 weeks : P24 and Total antibodies HIV1&HIV2 = 0.18 = nonreactive

After 8 weeks : P24 and Total antibodies HIV1&HIV2 = 0.68 = nonreactive

At 90 days : P24 and Total antibodies HIV1&HIV2 = 0.71 = nonreactive

At 105 days : P24 and Total antibodies HIV1&HIV2 = 0.88 = nonreactive



After 42 days I had a course of prednisolone ( 15 mg for 5 days + 10 mg for 5 days + 5 mg for 5 days )



I performed a Corneal Transplantation before 10 years .

a. Is this surgery will affect my recent HIV Combo Tests ?

b. Is prednisolone course I had will affect my recent HIV Combo Tests ?

c. Is it possible that my body showing more antibodies by passing time due to increasing the value of the test above ?

d. Is those tests conclusive ? or I have to test again at 6 months ?

e. May I continue my normal life with my wife ?



2 ) HBV

After 3 weeks : PCR = Negative

After 8 weeks : HB.sAg = nonreactive

At 90 days : HB.sAg = nonreactive



Is those tests conclusive ?



3 ) HCV

After 3 weeks : PCR = Negative

After 8 weeks : HCV Ab = nonreactive

At 90 days : HCV Ab = nonreactive



Is those tests conclusive ?



4 ) HSV-2

After 2 weeks : HSV-2 IgG = 0.33 = nonreactive ( No Symptoms )

After 8 weeks : HSV-2 IgG = 0.35 = nonreactive ( No Symptoms )

At 90 days : HSV-2 IgG = 0.38 = nonreactive ( No Symptoms )



Is it possible that my body showing more antibodies by passing time due to increasing the value of the test above ?

Is those tests conclusive ? Do I need more tests at 16 weeks ?



5 ) Syphilis

After 1 week : Without any symptoms, I took ( 3 ) tablets of Doxycycline 100 all together daily on the same time for 15 days as advised in (pFizer) company guide for treating syphilis.

After 8 weeks : VDRL = nonreactive ( No Symptoms )

At 90 days : VDRL = nonreactive ( No Symptoms )



Is those tests with proposed treatment conclusive ?



6 ) Gonorrhea and Chlamydia

After 7 weeks : Without any symptoms, I took one single dose of Ceftriaxone 0.5 IM in addition to on single dose of Azithromycin 1 g



Can we consider Gonorrhea and Chlamydia ruled out ? Do I need any tests ?



7 ) HPV

I am not sexually active person and this accident was rare in my life, Is it possible that I got HPV through this single exposure ( Unprotected oral sex : mouth to penis) ?
Posted Tue, 19 Aug 2014 in Blood Disorders
 
 
Answered by Dr. Jyothi B L 2 days later
Brief Answer:
You can continue with normal life.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Jyothi BL and I will be answering your query.

Based on your queries, my opinion is as follows:

1. At present, based on available tests and treatment modalities, you are not affected from all the seven diseases.

2. Your corneal surgery or prednisolone course, would not have affected antibodies much to call it a negative test. P24 antigen test would be positive after 3 months definitely, and as it is negative, the chances of infection with HIV would be nil.

3. Your body is producing antibodies all the time to various infections or inflammation or insults occurring within the body. If the specific antibody is raised, then only we can make a positive diagnosis. The titre would have raised by now to give a positive diagnosis.

4. Based on present available tests, I would say you are negative for HIV. However, you may get a test done after 6 months for your satisfaction.

5. Maintain safe sex, as there is risk of re-exposure in future.

6. you can continue your normal life with your Wife

Hope it helps.

Any further queries, happy to help again.

Dr. Jyothi BL
Above answer was peer-reviewed by
 
Follow-up: Does corneal surgery affect HIV combo test report? 11 hours later
Thanks a lot for your reply :
I reviewed my medical records regarding prednisone and would like to correct;
I took a course of prednisone ( 5 mg ) in window period ( HIV ) started from day 36 after exposure and for 16 days as follow :
4 days : 20 mg/day
4 days : 15 mg/day
4 days : 10 mg/day
4 days : 05 mg/day
I read that prednisone could delay antibodies production , so this may be make the conclusive test delay after 90 days.
I have another non reactive test at 105 days.
The question here, Is this limited course in time and quantity of prednisone could affect the conclusively of my tests especially the 105 days one ?
Is it correct that antibodies production delay need a course shoud be in high dosage and more than 3 weeks. ? Is my course consider high or not ?
Appreciate your reply
 
 
Answered by Dr. Jyothi B L 3 hours later
Brief Answer:
Prednisone reduces antibody production.

Detailed Answer:
Hi,
Thanks for asking.

I would like to verify two things to you.
1. Two tests were done for HIV

a. P24 antigen assay, indicating study of antigen
b. HIV virus antibody to various antigens.

Assuming that even you antibody titre is low, your antigen would have been positive anywhere upto 6-8 weeks after exposure. As it was negative, it means you are negative.

2. Steroids to not delay antibody production. It reduces antibody production. Antibodies are going to be there always, but at a lower dose. Immune suppression during steroid therapy will have rebound phenomenon (Increased antibodies once steroids are stopped), if the infection or inflammation is not controlled. Assuming that you are exposed, then your antibody would have been having a high titre after your 16 days treatment, which is not.

However, I would like to confirm that Steroid therapy is not known to given negative tests for antibodies in infections, specifically HIV.

Even if you test after 9 months or 9 years, you are going to be negative, for HIV and all previously discussed diseases.

If you have any further queries, happy to help again.

Dr. Jyothi BL
Above answer was peer-reviewed by
 
Follow-up: Does corneal surgery affect HIV combo test report? 1 hour later
Dear Doctor XXXXXXX
An explanation as provided by you was very clear and great.
1- I read that P24 will not be detectable after day 40 ! Is it correct ? if yes that's mean all tests after will be under question mark in my case ?
2- If the antibodies production will be reduced by Prednisone, Is this need a course with high dosage and more than 3 weeks. ? Is my course consider high or not ?
 
 
Answered by Dr. Jyothi B L 32 minutes later
Brief Answer:
No doubt about tests.

Detailed Answer:
Hi,
Thanks for asking.
For your query, my answer is as follows:

1. P24 antigen is present in the initial period only, so usually a maximum of 40 days. Once the antibodies are formed, it wont be seen. If you were infected, it would have been positive. The non-reactive is basically for antibody test only. There is not doubt regarding the tests. Usually both are done together for evaluation purpose to rule out early antigen presence or late antibody presence.

2. Antibodies production can be reduced by prednisone. A higher dosage - for eg: 40-60 mg/day, would suppress the antibody production so much that you will be suffering from too many infections. Even common infections can become serious critical infections, if higher dosage of steroids are started. However, steroids are not helpful in any way in HIV.

Any further queries, happy to help again.

Dr. Jyothi BL
Above answer was peer-reviewed by
 
Follow-up: Does corneal surgery affect HIV combo test report? 36 minutes later
Dear Dr.
Pleasr answer my question , a short and limit dosage I took was for allergy not HIV but my concern if that affect my tests.
I took a course of prednisone ( 5 mg ) in window period ( HIV ) started from day 36 after exposure and for 16 days as follow :4 days :
20 mg/day4 days : 15 mg/day4 days : 10 mg/day4 days : 05 mg/day
If the antibodies production will be reduced by Prednisone, Is this need a course with high dosage and more than 3 weeks. ? Is my course consider high or not ?
 
 
Answered by Dr. Jyothi B L 7 hours later
Brief Answer:
Course is considered, low dose therapy

Detailed Answer:
Hi,
Thanks for asking.

This dosage is considered too low to affect antibody production.
The dosage of 20mg for an adult is low and as it is tapered for withdrawal, so your dosage has reduced further.
The course is considered "low dose steroid therapy with tapering".

If the allergy has reduced, so dose was adequate. High dose steroid therapy is given for severe systemic life threatening conditions. Not for minor allergies.

In many cases, steroid therapy is given upto three to six months, but on low dose like 5-10 mg (called as maintenance dose), depending on the condition.

If you have not still found your answer, can you try to reframe your query.

Any further queries, happy to help again.
If you do not require further clarifications, you can close the discussion and rate the answer.

Dr. Jyothi BL
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor